MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (id 828804pl) was implanted in (b)(6) 2023.During an hospital admission on 2025, the physician attempted to change the patient¿s shunt from 5 to 7 and was unable to program and adjust it, tried multiple programmers and valve would not move.Multiple providers attempted to change the setting, including using a stronger magnet, without success, therefore, the valve was removed and replaced on (b)(6) 2025.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The certas valve (id 828804pl) was returned for evaluation.Device history record: the product code 82-8804pl with lot 7266810, conformed to the specifications when released to stock.Failure analysis: the position of the cam when valve was received was at setting 7.The valve was visually inspected; debris and blood were noted inside and outside the housing.The valve passed the test for occlusion, leak, siphon guard and reflux.The valve failed the test for programming and pressure.The valve was disassembled and was visually inspected under microscope at appropriate magnification; biological debris were found on the rotating construct and housing.Root cause analysis: the root cause for the programming issue reported by the is due to biological debris and protein build up interfering with the valve, at the time of investigation, biological debris were found and as mentioned in the ifu: "accumulation of biological matter within the valve can: cause difficulties adjusting the valve setting with the tool kit".The root cause for the pressure issue noted during the investigation is due to biological debris found on the ruby ball, the debris was stopping the ruby ball from being seated correctly.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h10, h11.Additional information: related report number (h10) - mw5178161.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23728863
Report Number3013886523-2025-00309
Device Sequence Number16110065
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public(01)10381780521174(17)280630(10)7266810
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828804PL
Device Lot Number7266810
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/05/2026
03/02/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/21/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown